Headlines

Canada 150 Literacy Challenge

20170517_135251.jpg

Canada 150 Literacy Challenge completed!!!

 

This year as part of the Canada 150 celebrations, the federal government has challenged students to read 150 pieces of literature on Canadian heritage and culture. This may include; books, short stories, and media or magazine articles (online or hard copy). The criteria is that children must read the material, or have it read to them. In order to be eligible material is required to be written by a Canadian author, OR otherwise emphasize Canadian heritage and culture. Participants are asked to record the title of publications read on the supplied form.

 

For the past several months, the LSP/PLP class has been signing out Canadian books on their bi-weekly trips to the Quinte West Public Library and reading them during their daily read-alouds. We are pleased to announce that on May 11, we read our 150th Canadian book and completed Canada 150 Literacy Challenge!!!

 

To recognize the accomplishment, MP Neil Ellis visited the class to personally deliver students their individual certificates of accomplishment!

 

“What better way to inspire and foster a personal connection between children and our proud Canadian heritage and culture than by helping commemorate our nation’s 150th birthday by encouraging literacy and instilling a love for reading”

- MP Neil Ellis.

 

Alert: Local Health Risk for Students

HPE Public Health Logo

The local Hastings Prince Edward Health Unit has issued a high alert warning for students and youth in the local area.  In recent weeks, highly dangerous drugs have been discovered in circulation and have been linked to several youth deaths in Eastern Ontario.  These deaths have resulted from youth consuming drugs containing illicit fentanyl that appeared to be illegally sold prescription drugs as well as in marijuana, cocaine and other street drugs.  Police have confirmed these drugs to be present in our region.  These drugs are highly addictive and in many cases deadly even in small amounts; the chance of over-dosing is extremely high.

As always, the best decision is to avoid the consumption of any illegal or street drugs as that is really the only true way to be safe.  If you do make the choice to use drugs or you believe someone has slipped you a drug at a party and you begin to feel ill, contact help immediately- DO NOT WAIT TO SEE IF THE EFFECTS WEAR OFF.  Similarly, if you see someone who has consumed something and they are acting strangely, show your caring by contacting help or calling 911 immediately.  You need to know that fentanyl is NOT a second chance drug and not something to take a risk with.

All opioids prescription and non-prescription have a risk of overdose. Opioids are a depressant drug, which means that they slow down the part of the brain that controls breathing. Overdose of opioids can result in death because breathing stops.

Students are encouraged to read more from the Hastings Prince Edward Health Unit by clicking here.

Parents are also encouraged to read more by clicking here.  The Health Unit has issued a letter to parents that can be viewed by clicking here.

Local Health Risk for Students

HPE Public Health Logo

The local Hastings Prince Edward Health Unit has issued a high alert warning for students and youth in the local area.  In recent weeks, highly dangerous drugs have been discovered in circulation and have been linked to several youth deaths in Eastern Ontario.  These deaths have resulted from youth consuming drugs containing illicit fentanyl that appeared to be illegally sold prescription drugs as well as in marijuana, cocaine and other street drugs.  Police have confirmed these drugs to be present in our region.  These drugs are highly addictive and in many cases deadly even in small amounts; the chance of over-dosing is extremely high.

As always, the best decision is to avoid the consumption of any illegal or street drugs as that is really the only true way to be safe.  If you do make the choice to use drugs or you believe someone has slipped you a drug at a party and you begin to feel ill, contact help immediately- DO NOT WAIT TO SEE IF THE EFFECTS WEAR OFF.  Similarly, if you see someone who has consumed something and they are acting strangely, show your caring by contacting help or calling 911 immediately.  You need to know that fentanyl is NOT a second chance drug and not something to take a risk with.

All opioids prescription and non-prescription have a risk of overdose. Opioids are a depressant drug, which means that they slow down the part of the brain that controls breathing. Overdose of opioids can result in death because breathing stops.

Students are encouraged to read more from the Hastings Prince Edward Health Unit by clicking here.

Parents are also encouraged to read more by clicking here.  The Health Unit has issued a letter to parents that can be viewed by clicking here.